Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 5, 2017, 8:11 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 8:11 PM EDT (00:11 UTC)
- Expired
- May 6, 2017, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
944 WHUS42 KMHX 060011 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 811 PM EDT FRI MAY 5 2017 ...HIGH SURF CONDITIONS CONTINUE SOUTH OF OREGON INLET TONIGHT... ...HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY... .STRONG SOUTHERLY FLOW TODAY HAS PRODUCED SEAS IN EXCESS OF 10 FEET OR HIGHER SOUTH OF OREGON INLET. THESE WILL SLOWLY SUBSIDE BELOW 10 FEET LATE TONIGHT. ASSOCIATED ROUGH SURF WILL LEAD TO MINOR BEACH EROSION FOR OCEAN SIDE LOCATIONS SOUTH OF OREGON INLET THROUGH TONIGHT. HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY. NCZ095-098-060815- /O.EXP.KMHX.BH.S.0008.000000T0000Z-170506T0000Z/ /O.NEW.KMHX.BH.S.0009.170506T0011Z-170507T0000Z/ /O.CON.KMHX.SU.Y.0009.000000T0000Z-170506T0300Z/ CARTERET-ONSLOW- 811 PM EDT FRI MAY 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * LOCATION...ALL BEACHES. * SURF HEIGHT...6 TO 9 FEET. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. HIGH THREAT OF RIP CURRENTS SATURDAY. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 11 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ NCZ103-104-060815- /O.EXP.KMHX.BH.S.0008.000000T0000Z-170506T0000Z/ /O.NEW.KMHX.BH.S.0009.170506T0011Z-170507T0000Z/ /O.CON.KMHX.SU.Y.0009.000000T0000Z-170506T0900Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 811 PM EDT FRI MAY 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * LOCATION...HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY. ROUGH SURF SOUTH OF OREGON INLET TONIGHT. * SURF HEIGHT...6 TO 9 FEET. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 11 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
2 follow-up statements
378 WHUS42 KMHX 060203 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1003 PM EDT FRI MAY 5 2017 ...HIGH SURF CONDITIONS CONTINUE SOUTH OF OREGON INLET TONIGHT... ...HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY... .STRONG SOUTHERLY FLOW TODAY HAS PRODUCED SEAS IN EXCESS OF 10 FEET OR HIGHER SOUTH OF OREGON INLET. THESE WILL SLOWLY SUBSIDE BELOW 10 FEET LATE TONIGHT. ASSOCIATED ROUGH SURF WILL LEAD TO MINOR BEACH EROSION FOR OCEAN SIDE LOCATIONS SOUTH OF OREGON INLET THROUGH TONIGHT. HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY. NCZ095-098-061015- /O.EXT.KMHX.SU.Y.0009.000000T0000Z-170506T0900Z/ /O.CON.KMHX.BH.S.0009.000000T0000Z-170507T0000Z/ CARTERET-ONSLOW- 1003 PM EDT FRI MAY 5 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * LOCATION...ALL BEACHES. * SURF HEIGHT...6 TO 9 FEET. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. HIGH THREAT OF RIP CURRENTS SATURDAY. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 11 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ NCZ103-104-061015- /O.CON.KMHX.SU.Y.0009.000000T0000Z-170506T0900Z/ /O.CON.KMHX.BH.S.0009.000000T0000Z-170507T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 1003 PM EDT FRI MAY 5 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * LOCATION...HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE SATURDAY. ROUGH SURF SOUTH OF OREGON INLET TONIGHT. * SURF HEIGHT...6 TO 9 FEET. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE. THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 11 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
823 WHUS42 KMHX 060915 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 AM EDT SAT MAY 6 2017 ...HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE... .STRONG SOUTHWEST WINDS AND LARGE SWELL WILL PRODUCE A HIGH THREAT OF RIP CURRENTS SOUTH OF RODANTHE TODAY. NCZ095-098-103-104-061715- /O.EXP.KMHX.SU.Y.0009.000000T0000Z-170506T0900Z/ /O.CON.KMHX.BH.S.0009.000000T0000Z-170507T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 515 AM EDT SAT MAY 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK AND STRONG SHORE BREAK. * LOCATION...ALONG THE BEACHES FROM RODANTHE SOUTH TO SURF CITY. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 1115 AM TODAY. * SURF HEIGHT...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 5, 6:32 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 5, 6:32 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
632 PM EDT Fri May 5 2017
.SYNOPSIS...
A cold front will move through the area early this evening. Low
pressure will continue to lift north this weekend, as weak high
pressure builds in from the northwest through early next week. A
cold front is forecast to move through the area Wednesday night
into Thursday.
&&
ah
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 630 PM Friday...Main axis of moisture and precip has
moved offshore. Some enhanced CU seen of satl along cold front
over cstl plain and could see isold shra next cpl hrs as front
pushes to coast. Overall fcst looks good with no signif changes
planned.
Prev disc...Most of the precipitation has finally moved
offshore late this afternoon. Could be a stray shower or two
through early evening then perhaps some coastal showers late
tonight, otherwise expecting mainly dry weather with partly
cloudy skies tonight as the surface cold front moves offshore
this evening. Winds have diminished this afternoon and have
cancelled the coastal wind advisories. Lows will be cooler with
readings in the lower to middle 50s inland around 60 coast.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 415 PM Friday...Eastern NC will remain deep cyclonic flow
as a long wave trough remains over the eastern US and several
shortwaves rotate around it through the weekend. One of the
pertubations will move through during peak heating saturday and
will lead to skies becoming mostly cloudy along with a chance
for a few afternoon showers. Highs will be in the upper 60s to
lower 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 330 pm Fri...Unseasonably cool temperatures expected through
early next week, with a gradual warm up mid to late week.
Saturday night through Tuesday...Upper level trough will bring
unseasonable cool weather through early next week. A significant
shortwave will rotate at the base of the mid-upper level trough with
a secondary sfc cold front will across Eastern NC saturday night
into Sunday, while the sfc low pressure continues to lift NE. This
combination will give enough lift to produce showers Saturday night
into Sunday morning. High pressure will build in briefly until the
next cold front approaches. Low level thickness values support highs
in the upper 60s/low 70s with overnight lows dropping into the mid
40s/low 50s inland and low/mid 50s along the coast.
Wednesday and Friday...Confidence goes down as the models don't have
a good agreement. The 12z GFS and 00z ECMWF shows a cold front
coming down from the north and stalling across the Gulf States. Each
model is showing weak lows forming along the boundary, but at
different times through Thursday night, then a more significant low
develops over the Gulf State Friday and lifts northeast. Due to the
low confidence btw Wed and Thurs, have continue the mention of
slight chance of showers, then increased POPs Friday to chance.
Temperature will gradually warm up, with temperatures returning back
to the 70s.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through Saturday/...
as of 630 PM Friday...Expecting mainly VFR conditions through
tonight. Cold front will cross this evening however only isold
shra expected. Expect sct clouds after fropa rest of the night
and atmosphere is forecast to be sufficiently mixed overnight to
preclude fog development. Cyclonic flow and diurnal heating
will lead to cloud development Saturday morning and afternoon
with mix of MVFR and VFR ceilings expected. Winds will gust to
20 to 25 kt at times through early this evening and around 20 kt
again Saturday.
Long Term /Sat night through Wednesday/...
As of 330 pm Fri...Mainly VFR conditions will prevail through
Wednesday, except for Saturday night into Sunday with the cold front
passage. Expect W to NW winds 5-10 knots.
&&
.MARINE...
Short Term /through Saturday/...
As of 630 PM Friday...No changes planned with gusty SSW winds
cont ahead of cold front early...diminishing and becoming WSW
behind front later tonight.
Prev disc...Winds have diminished to 20 to 30 kt late today so
will downgrade the Gales to advisories with this forecast. South
winds will become SW this evening as a cold front moves through
the waters with the flow becoming 15 to 25 kt overnight and
Saturday. Seas in excess of 10 ft this evening sill subside to 6
to 9 ft Saturday.
Long Term /Sat night through Wed/...
As of 345 pm Fri...Winds will start to improve Sunday with
winds becoming westerly 10-20 knots. Seas will become 3-5 ft
north to 4-6 over the central/southern waters on Sunday. Better
boating conditions will expected Monday through Wednesday as
winds become NW 10-15 knots and seas are 2-4 ft Monday becoming
around 2 ft Wednesday.
&&
.HYDROLOGY...
As of 430 PM Friday...
The following locations are still under a River Flood Warning.
Tar River at Greenville - Minor flooding. Forecast to fall
below flood stage tomorrow afternoon.
Neuse River at Kinston - Moderate flooding. Forecast to fall
below moderate flooding Sunday afternoon.
Neuse River at Fort Barnwell - Minor flooding occurring.
Swift Creek near Streets Ferry...minor flooding occurring.
Contentnea Creek near Hookerton - Minor flooding. Forecast to fall
below flood stage tomorrow morning.
Roanoke River at Williamson - slowly rising and is forecast to
reach minor flooding early next week.
&&
.TIDES/COASTAL FLOODING...
As of 415 PM Fri...Continued High Surf Advisory through tonight
for rough surf and minor erosion, with breaking waves 6-9 feet,
locations south of Oregon Inlet.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Saturday evening for NCZ095-
098-103-104.
High Surf Advisory until 5 AM EDT Saturday for NCZ103-104.
High Surf Advisory until 11 PM EDT this evening for NCZ095-098.
MARINE...Small Craft Advisory until 11 PM EDT Saturday for AMZ135.
Small Craft Advisory until 5 AM EDT Monday for AMZ152-154.
Small Craft Advisory until 5 PM EDT Sunday for AMZ156-158.
Small Craft Advisory until 2 AM EDT Sunday for AMZ150.
&&
SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...BM
AVIATION...RF/BM
MARINE...RF/JME/BM
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, May 5, 8:11 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 811 PM EDT Fri May 5 2017 NCZ029-044>047-079>081-090>094-070015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 811 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-070015- Outer Banks Dare-Outer Banks Hyde- 811 PM EDT Fri May 5 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING SOUTH OF RODANTHE... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-070015- Carteret-Onslow- 811 PM EDT Fri May 5 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 5, 3:40 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 3 E ROPER 35.88N 76.56W
05/05/2017 WASHINGTON NC EMERGENCY MNGR
ROOF DAMAGE TO 3 HOG FARMS AND SEVERAL TREES DOWN NEAR
BEASLEY ROAD EAST OF ROPER.
&&
EVENT NUMBER MHX1700115
RFLocal storm report, May 5, 6:14 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
614 PM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND DMG 2 N MOREHEAD CITY 34.75N 76.73W
05/05/2017 CARTERET NC NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS BLOWN DOWN NORTH OF MOREHEAD
CITY.
&&
EVENT NUMBER MHX1700116
RFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:49 AM EDT | River Flood Warning | MHX | Martin | 9 days |
| May 6, 11:54 AM EDT | Small Craft Advisory | MHX | 7 hr |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.